Alert archive / Iowa / River Flood Warnings in 2010
River Flood Warning 50, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Mar 19, 2010, 10:25 AM CDT for Louisa County, Muscatine County, Iowa; Mercer County, Rock Island County, Illinois. It took effect at Mar 22, 2010, 8:22 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 19, 2010, 10:25 AM CDT (15:25 UTC)
- In effect from
- Mar 22, 2010, 8:22 AM CDT
- Expired
- Mar 20, 2010, 10:45 AM CDT
- In force
- Issued by
- NWS Quad Cities, IA
- Flood severity
- Minor
Counties Louisa County, IA, Muscatine County, IA, Mercer County, IL, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Muscatine (MUSI4).
- Action stage
- 15 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Mar 19, 3:30 AM CDT, 6 hours 55 minutes earlier.
Area forecast discussion, Mar 19, 3:30 AM CDT, 6 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 330 AM CDT FRI MAR 19 2010 .SYNOPSIS... THE LATEST SFC ANALYSIS WAS INDICATING UPSTREAM COLD FRONT PUSHING SOUTHEASTWARD AND MAKING HEADWAY TO A POSITION ALMOST BISECTING THE STATE OF IA FROM NORTHEAST TO SOUTHWEST ATTM. EXTENT OF PRESSURE RISES ACRS THE NORTHERN AND CENTRAL PLAINS INTO MN SUGGEST THIS FEATURE WILL STILL HAVE PLENTY OF PUSH THROUGH TODAY. ALOFT...MID AND UPPER LEVEL MOISTURE FLOW ON THE W/V CHANNEL WAS INDICATING WAVE ENERGY DIGGING DOWN SOUTHWARD OUT OF CANADA AND ACRS THE NORTHERN CONUS ROCKIES. && .SHORT TERM...TODAY AND TONIGHT... STILL A CHALLENGING FCST THIS PERIOD ASSESSING THE DIFFERENCES OF BOTH THE KINEMATIC AND THERMODYNAMIC FIELDS ON THE 00Z RUN SHORT TERM MODELS. THE 00Z RUN CANADIAN GEM SEEMS TO BE HANDLING THE UPSTREAM MASS FIELDS BETTER THAN THE OTHERS BUT ASSESSING THE AGEOSTROPHIC FLOW CURRENTLY DEVELOPING ACRS THE SOUTHERN PLAINS... EVEN THIS MODEL MAY NOT BE STRONG ENOUGH IN DEVELOPING THE SOUTHERN STREAM LOW. IN SIDING WITH THE GEM...IT APPEARS THAT THE FRONT WILL CONTINUE TO BARREL IT/S WAY THROUGH THE CWA BY EARLY AFTERNOON AND THEN SLOW IN RESPONSE TO DEVELOPING SOUTHERN PLAINS LOW AND GETTING ALIGNED MORE PARALLEL TO INCREASINGLY SOUTHWEST STEERING FLOW. CLOUD COVER MAY VARY FROM PARTLY TO MOSTLY CLOUDY TODAY UNTIL LATER THIS AFTERNOON WHEN THE POST-FRONTAL COLUMN SATURATES. THE PRE- FRONTAL SOUTHEAST THIRD OF THE DVN CWA SHOULD WARM UP INTO THE UPPER 50S TO MID 60S LIKE ONGOING TEMPS ALREADY ADVERTISED...WHILE POST- FRONTAL CAA AND CLOUDS KEEP THE FAR NORTHWESTERN CWA IN THE LOW TO MID 40S WITH EVEN A DOWN-TREND IN TEMPS IN THOSE AREAS AFTER MID AFTERNOON. OVERRUNNING RAINS IN INCREASING LOW TO MID LEVEL FRONTOGENETICAL FORCING SHOULD START SPILLING ACRS THE NORTHWEST THIRD TO HALF OF THE DVN CWA FROM 20Z ON...WITH THE FAR NORTHWEST CORNER POSSIBLY EVAPO-COOLING TO A RAIN-SNOW MIX BY 22Z OR SO. TONIGHT...LLVL BAROCLINICITY CONTINUES TO REALLY TIGHTEN ACRS THE DVN CWA AS THE LOW TO MID LEVEL POST-FRONTAL FRONTOGENETICAL FORCING MACHINE REVS UP ACRS THE AREA UNDER RIGHT ENTRANCE REGION OF CENTRAL PLAINS TO NORTHEAST GRT LKS UPPER JET STREAK. THIS LIFT COMBINED WITH ROBUST EVAPO-COOLING REGIME SHOULD CREATE A RATHER QUICK SWITCH OVER FROM RAIN TO MIX AND ALL SNOW FROM NORTHWEST-TO- SOUTHEAST FROM MID EVENING PAST MIDNIGHT. HAVE BUILT UPON THE ONGOING GRIDS WHICH WAS ALREADY A GOOD FOUNDATION FOR TONIGHT... GENERALLY BUMPING UP WET ACCUMULATING SNOW AMOUNTS SOME ESPECIALLY FROM 05Z-10Z SAT. PRIME AXIS OF SATURATED AND COLD ENOUGH COLUMN IN UPWARD VERTICAL VELOCITY PLUME LIES ALONG A LINE FROM JUST NORTH OF FAIRFIELD IA...THROUGH IOWA CITY AND TIPTON...AND NORTHEASTWARD TO NEAR STOCKTON IN FAR NW IL. WOULD NOT BE SURPRISED TO SEE SOME 3+ INCH SNOW AMOUNTS ON GRASSY AND ELEVATED SURFACES BY SAT MORNING ALONG AND 20 MILES EITHER SIDE OF THIS AXIS EVEN TAKING INTO ACCOUNT SOME MELT. MUCH OF TH REST OF THE DVN CWA TO SEE A WET 1-2 INCHES...EXCEPT THE LAST TO COOL ADEQUATELY AREAS EAST OF A LINE FROM CARTHAGE IL...TO MONMOUTH AND STERLING ALL IN IL WHERE THEY SHOULD HAVE LESS THAN AN INCH OR EVEN HALF INCH BY 12Z SAT. CAA AND EVAPO COOLING PROCESSES TO CHILL MOST OF THE DVN CWA INTO THE 20S TO LOWER 30S BY 12Z SAT. FOR NOW WILL HOLD OFF ANY WINTER WX ADVISORY HEADLINES BUT IT IS NOT OUT OF THE QUESTION THAT ONE MAY BE NEEDED FOR PORTIONS OF THE CWA FRO TONIGHT THROUGH SAT NIGHT/MORE ON THAT BELOW/. ..12.. .LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY... ...EARLY SPRING SNOW EVENT MAIN FORECAST ISSUE... OVERVIEW...INITIALIZATION AND VERIFICATION AVERAGE WITH MAIN ISSUE PHASING OF DIVING ENERGY INTO SOUTHERN PLAINS WITH RETURN MOISTURE FROM GULF. LOTS OF AGEOSTROPHIC SURFACE FLOW SUPPORTING CYCLOGENESIS ON ADVANCING SURFACE FRONT. BASED ON THIS AND COMPARING KINEMATIC AND THERMODYNAMIC FIELDS...WENT WITH A BLEND OF GFS...80KM NAM-WRF AND GEM-NH. ENERGY SPECTRAL ANALYSIS SUGGESTS MAY TAKE 12 TO 18 HOURS TO SEE HOW LATENT HEAT FEEDBACK IS PROPERLY HANDLED BY MOST TO ALL SOLUTIONS. SATURDAY AND SATURDAY NIGHT...BASED ON OCCLUDING SURFACE LOW AND SLOWER SYSTEM MOVEMENT IN PLAINS...HENCE SLOWER DEPARTURE OF SNOW... HAVE UPPER POPS AND SNOW AMOUNTS. LOCAL TOOLS BASED ON CLOSED 850- 700MB FLOW AND FORCING SUPPORT PRECIPITATION AND SNOW MAY STILL BE TOO TIMID AND TOO FAST WITH DEPARTURE AND ENDING FOR LATER SHIFTS TO REASSESS. STRONG EVAPORATIVE COOLING AND CAA SUPPORTS WBZ NEAR OR AT SURFACE TO ALLOW SNOW TO ACCUMULATE ON GRASSY AND EXPOSED SURFACES. HAVE UPPED SNOW AMOUNTS SATURDAY WITH SOME SUPPORT SOUTH SECTIONS STILL AN INCH OR SO TOO TIMID. EVENT TOTALS APPEAR TO BE 1 TO 4+ AMOUNTS FROM LATE FRIDAY INTO SUNDAY WITH BEST SUPPORT FOR LOCALLY 4 PLUS INCH AMOUNTS +/- 30 NM ALONG A KEOSAUQUA IA TO MONMOUTH IL LINE. MAX TEMPS...WENT 34 TO 37F AND MINS JUST BELOW FREEZING. ADVISORY MAY BE NEEDED FOR PORTIONS OF AREA AND PASS FOR DAY SHIFT TO RECONSIDER WITH SPRING TRANSITION AND PHASING LATENT HEAT FEEDBACK QUESTIONS...CAN/T RULE OUT LOCALLY HIGHER SNOW AMOUNTS. SUNDAY...LOW POPS OF A MIXTURE OF SNOW AND RAIN THAT EXITS REGION BY LATE PM WITH CLEARING SKIES MOST LOCATIONS IN PM. HIGHS KEPT UPPER 30S SE TO LOWER 40S NW WITH MODIFYING CANADIAN AIR AND LOTS OF HIGH CLOUDS. OTHERWISE FAIR AND QUIET WITH LOWS MONDAY AM ON LOW SIDE OF GUIDANCE DUE TO FAVORABLE COOL POOLING WITH DECOUPLING FROM LIGHT WIND AND GOOD RADIATIONAL COOLING. MONDAY AND TUESDAY...MINOR CHANGES...FAIR AND DRY WITH NEAR NORMAL TEMPERATURES...WARMING TEMPS TUESDAY NIGHT AHEAD OF NEXT SYSTEM. WEDNESDAY AND THURSDAY...NO CHANGES MADE...FAST MOVING SYSTEM FROM WEST SUGGEST LIGHT TO MODERATE AMOUNTS OF RAIN ATTM. ..NICHOLS.. && .AVIATION... VFR LEVEL AC AND CI SHOULD PERSIST UNTIL MID AFTERNOON WHEN SOME MVFR STRATUS AFFECTS THE CID AND DBQ TERMINALS. RAIN OR RAIN/SNOW MIX WILL AFFECT THE CID TERMINAL THE EARLIEST POSSIBLY BY 21Z. AFTER 01Z TONIGHT...RAIN WILL SWITCH OVER TO A MIX AND THEN ALL SNOW QUICKLY AFTER 04Z FROM NORTHWEST TO SOUTHEAST AT DBQ...CID AND MLI. IFR VSBYS DUE TO SNOW AND FOG. SOME BOUTS OF LIFR WITH HEAVY SNOW AT CID AND DBQ POSSIBLE FROM 05Z THROUGH 09Z SAT. BRL LAST TO EXPERIENCE POTENTIAL IFR LEVEL CIGS AND RAIN/SNOW TYPE PRECIP MIX MAYBE NOT TIL AFTER 06Z SAT. ..12.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 12/NICHOLS
Hazardous weather outlook, Mar 19, 4:30 AM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 430 AM CDT FRI MAR 19 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-200900- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 430 AM CDT FRI MAR 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH EASTERN IOWA TODAY AND THEN INTO NORTHWEST ILLINOIS BY THIS EVENING. RAIN ASSOCIATED WITH THE FRONT WILL MIX WITH AND THEN QUICKLY CHANGE TO ALL SNOW TONIGHT INTO SATURDAY FROM NORTHWEST TO SOUTHEAST. LIGHT TO MODERATE SNOW WILL START TO ACCUMULATE OVERNIGHT MAINLY ON GRASSY AND ELEVATED SURFACES. 1 TO 3 INCHES OF WET SNOW ACCUMULATION WILL BE POSSIBLE BY SATURDAY MORNING ALONG AND NORTHWEST OF A LINE FROM FAIRFIELD IOWA...TO DAVENPORT...AND TO NEAR STOCKTON IN FAR NORTHWEST ILLINOIS. AREAS EAST OF THAT LINE ARE EXPECTED TO RECEIVE AN INCH OR LESS. DUE TO THE RECENT MILD WEATHER THE WARM GROUND WILL CAUSE SOME OF THE INITIAL SNOWFALL TO MELT. SOME SLUSHY ACCUMULATION IS STILL POSSIBLE ON AREA ROADS AFTER MIDNIGHT. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY AND SATURDAY NIGHT...LIGHT SNOW WILL END NORTH OF HIGHWAY 30 BY LATE MORNING WHILE LINGERING INTO SATURDAY AFTERNOON SOUTH OF HIGHWAY 30. LIGHT SNOW WILL CONTINUE SATURDAY NIGHT ALONG AND SOUTH OF HIGHWAY 34. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED WITH ISOLATED AMOUNTS OF 4 INCHES POSSIBLE SOUTH OF I-80. ANY SNOW ACCUMULATIONS WILL OCCUR MOSTLY ON GRASSY AND ELEVATED SURFACES. DUE TO THE RECENT MILD WEATHER THE MILD GROUND TEMPERATURES WILL CAUSE MUCH OF THE SNOW TO MELT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. HOWEVER... SNOWFALL REPORTS OF AN INCH OR HIGHER WOULD BE APPRECIATED TONIGHT AND SATURDAY. 12/NICHOLS
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 10:09 AM CDT | River Flood Warning | DVN | Lee | 5 days |
| Mar 19, 3:57 PM CDT | Winter Weather Advisory | DVN | Benton, Cedar, Clinton, Des Moines, Henry, Iowa and 12 more | 38 hr |
Nearby
River Flood Warnings in Iowa, 2010River Flood Warnings in Illinois, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.